Alert archive / Oklahoma / Red Flag Warnings in 2014

Red Flag Warning 5, NWS Norman, OK

January 18, 201440 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this red flag warning at Jan 18, 2014, 2:47 PM CST for 40 counties in Oklahoma; 8 counties in Texas. It took effect at Jan 19, 2014, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2014, 2:47 PM CST (20:47 UTC)
In effect from
Jan 19, 2014, 12:00 PM CST
Expired
Jan 19, 2014, 6:00 PM CST
In force
6 hr
Issued by
NWS Norman, OK
All 48 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 99 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 373 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2468 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
373 m²/s²
0-3 km storm-relative helicity
398 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

191 
WWUS84 KOUN 182047
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
247 PM CST SAT JAN 18 2014

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS MAINLY
THE NORTHWEST HALF OF OKLAHOMA. CRITICAL FIRE WEATHER CONDITIONS
LIKELY ACROSS THE WESTERN HALF OF OKLAHOMA AND PARTS OF WESTERN
NORTH TEXAS ON SUNDAY...

OKZ004>030-033>036-038-190500-
/O.UPG.KOUN.FW.A.0004.140119T1800Z-140120T0000Z/
/O.NEW.KOUN.FW.W.0005.140119T1800Z-140120T0000Z/
/O.CON.KOUN.FW.W.0004.000000T0000Z-140119T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-COMANCHE-
247 PM CST SAT JAN 18 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR WINDY AND DRY CONDITONS FOR MUCH OF WESTERN INTO CENTRAL
SECTIONS OF OKLAHOMA...
...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR
VERY WARM TEMPERATURES... LOW HUMIDITY AND WINDY CONDITIONS FOR
ALL OF WESTERN INTO CENTRAL OKLAHOMA AND PORTIONS OF WESTERN NORTH
TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH
  THIS AFTERNOON. SOUTHWEST NEAR 20 MPH WITH GUSTS TO 30 MPH
  SUNDAY AFTERNOON.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...65 TO 72 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ037-044-TXZ083>088-190500-
/O.UPG.KOUN.FW.A.0004.140119T1800Z-140120T0000Z/
/O.NEW.KOUN.FW.W.0005.140119T1800Z-140120T0000Z/
TILLMAN-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-
247 PM CST SAT JAN 18 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR
VERY WARM TEMPERATURES... LOW HUMIDITY AND STRONG WINDS FOR
WESTERN AND CENTRAL OKLAOMA AND PORTIONS OF WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* WIND...SOUTHWEST NEAR 20 MPH WITH GUSTS TO 30 MPH SUNDAY
  AFTERNOON.
* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...65 TO 75 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
3 follow-up statements
389 
WWUS84 KOUN 190034
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
634 PM CST SAT JAN 18 2014

...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS THE WESTERN
HALF OF OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS SUNDAY...

OKZ004>030-033>038-044-TXZ083>088-191100-
/O.CON.KOUN.FW.W.0005.140119T1800Z-140120T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-
634 PM CST SAT JAN 18 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM CST
SUNDAY FOR WARM TEMPERATURES... LOW HUMIDITY AND WINDY CONDITIONS
FOR ALL OF WESTERN INTO CENTRAL OKLAHOMA AND PORTIONS OF WESTERN
NORTH TEXAS...

* WIND...SOUTHWEST NEAR 20 MPH WITH GUSTS TO 30 MPH SUNDAY
  AFTERNOON.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...65 TO 72 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
382 
WWUS84 KOUN 190825
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
225 AM CST SUN JAN 19 2014


OKZ004>030-033>038-044-TXZ083>088-191630-
/O.CON.KOUN.FW.W.0005.140119T1800Z-140120T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-
225 AM CST SUN JAN 19 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR EXTREMELY WARM...DRY...AND WINDY CONDITIONS FOR
CENTRAL AND WESTERN OKLAHOMA AND ADJACENT PARTS OF TEXAS...

* WIND...SOUTHWEST 20 TO 23 MPH WITH GUSTS NEAR 35 MPH SUNDAY
  AFTERNOON.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...66 TO 73 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
354 
WWUS84 KOUN 191623
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1023 AM CST SUN JAN 19 2014

OKZ031-032-039-040-042-045-TXZ089-090-200000-
/O.EXA.KOUN.FW.W.0005.140119T1800Z-140120T0000Z/
SEMINOLE-HUGHES-STEPHENS-GARVIN-PONTOTOC-JEFFERSON-ARCHER-CLAY-
1023 AM CST SUN JAN 19 2014

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
EXTREMELY WARM...DRY...AND WINDY CONDITIONS FOR CENTRAL AND
WESTERN OKLAHOMA AND ADJACENT PARTS OF TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS NEAR 30 MPH SUNDAY
  AFTERNOON.

* HUMIDITY...10 TO 20 PERCENT.

* TEMPERATURE...65 TO 71 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ004>030-033>038-044-TXZ083>088-200000-
/O.CON.KOUN.FW.W.0005.140119T1800Z-140120T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-
1023 AM CST SUN JAN 19 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR EXTREMELY WARM...DRY...AND WINDY CONDITIONS FOR CENTRAL AND
WESTERN OKLAHOMA AND ADJACENT PARTS OF TEXAS...

* WIND...SOUTHWEST 20 TO 25 MPH WITH GUSTS NEAR 35 MPH SUNDAY
  AFTERNOON.

* HUMIDITY...8 TO 15 PERCENT.

* TEMPERATURE...66 TO 74 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE
TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

..SPEG.

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jan 18, 2:33 PM CST, 14 minutes earlier.

Area forecast discussion, Jan 18, 2:33 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
233 PM CST SAT JAN 18 2014

.DISCUSSION...
MAIN CONCERN THE REMAINDER OF TODAY AND SUNDAY WILL BE WITH
RESPECT TO FIRE WEATHER.

WILL CONTINUE WITH RED FLAG WARNING LATE THIS AFTN... ALTHOUGH
MANY LOCATIONS WILL NOT QUITE GET TO THE TEMP THRESHOLD OF 65
DEGREES. THIS WILL LIKELY NOT BE THE CASE ON SUNDAY AS TEMPS
RESPOND TO INCREASING SOUTHWEST WINDS DURING THE DAY. ALTHOUGH DO
NOT EXPECT WINDS TO BE QUITE AS STRONG AS TODAY... THE WARM TEMPS
WILL COMBINE WITH VERY LOW AFTN HUMIDITIES AND GUSTY SOUTHWEST
WINDS TO CREATE CRITICAL FIRE WEATHER CONDITIONS. WILL THEREFORE
UPGRADE THE WATCH ON SUNDAY TO A RED FLAG WARNING. WILL ALSO KEEP
WIND ADVISORY GOING THROUGH 00Z.

SHOULD SEE COOLER CONDITIONS ON MONDAY AS AN INITIAL COLD FRONT
MOVES THROUGH WITH MUCH COOLER TEMPS FOR TUESDAY AS A
REINFORCING/COLDER AIRMASS MOVES INTO THE AREA. ALTHOUGH IT TOO
WILL BE KIND OF A GLANCING BLOW AS WILL CONT TREND OF QUICK
TRANSITIONS AS THERE WILL BE A BIT OF A WARM UP ON WEDNESDAY
BEFORE ANOTHER EVEN STRONGER COLD FRONT PUSHES THROUGH THE AREA ON
THURSDAY. PORTIONS OF NORTHERN/NORTHEAST MAY NOT CLIMB OUT OF THE
30S DURING THE DAY. MODERATING TEMPS THEN EXPECTED INTO NEXT
WEEKEND. FORECAST REMAINS A DRY ONE AS FOR THE MOST PART NORTHWEST
FLOW CONT TO DOMINATE OUR WEATHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  31  66  36  59 /   0   0   0   0
HOBART OK         29  68  34  59 /   0   0   0   0
WICHITA FALLS TX  30  69  37  64 /   0   0   0   0
GAGE OK           27  71  29  56 /   0   0   0   0
PONCA CITY OK     27  66  32  55 /   0   0   0   0
DURANT OK         35  66  40  64 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR OKZ004>030-
     033>036-038.

     RED FLAG WARNING FROM NOON TO 6 PM CST SUNDAY FOR OKZ004>030-
     033>038-044.

     WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR OKZ004>013-015.

TX...RED FLAG WARNING FROM NOON TO 6 PM CST SUNDAY FOR TXZ083>088.

&&

26/30
Hazardous weather outlook, Jan 18, 11:43 AM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1143 AM CST SAT JAN 18 2014

OKZ004>048-050>052-TXZ083>090-191100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1143 AM CST SAT JAN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
A VERY DRY AIRMASS WILL REMAIN OVER OKLAHOMA AND NORTH TEXAS THROUGH
TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SUNDAY JAN 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
WINDY...DRY...AND WARM WEATHER WILL CAUSE VERY HIGH TO EXTREME FIRE
DANGER FOR PARTS OF THE AREA. A RED FLAG WARNING IS IN EFFECT. IN
ADDITION...A WIND ADVISORY IS IN EFFECT FOR NORTHERN OKLAHOMA. PLEASE
REFER TO THE LATEST VERSIONS OF THESE PRODUCTS FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
A DRY WEATHER PATTERN WILL CONTINUE THROUGH FRIDAY...AND NO
THUNDERSTORMS ARE EXPECTED.

OTHER HAZARDOUS WEATHER...
THE WARM...DRY AND BREEZY WEATHER...WITH ITS ASSOCIATED RISK OF
WILDFIRES...WILL CONTINUE INTO SUNDAY AND MONDAY. A FIRE WEATHER
WATCH IS IN EFFECT FOR MUCH OF CENTRAL AND WESTERN OKLAHOMA...AND
WESTERN NORTH TEXAS ON SUNDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
AROUND 5 AM SUNDAY JANUARY 19.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 3:54 AM CSTRed Flag WarningOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 26 more14 hr
Jan 18, 3:55 AM CSTWind AdvisoryOUNAlfalfa, Dewey, Ellis, Garfield, Grant, Harper and 5 more14 hr

Nearby

Red Flag Warnings in Oklahoma, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.